Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Denver/Boulder, CO

April 19, 200816 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 19, 2008, 10:17 AM MDT for 16 counties in Colorado. It took effect at Apr 19, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 10:17 AM MDT (16:17 UTC)
In effect from
Apr 19, 2008, 12:00 PM MDT
Expired
Apr 19, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3331 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 191617
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
1017 AM MDT SAT APR 19 2008


COZ238>251-200030-
/O.NEW.KBOU.FW.W.0006.080419T1800Z-080420T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1017 AM MDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
THE NORTHEAST PLAINS FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP ACROSS THE PLAINS
THIS AFTERNOON...WITH SOME GUSTS TO 35 MPH. IN ADDITION...
RELATIVE HUMIDITY WILL DROP TO AROUND 10 PERCENT. THE 
GUSTY WIND AND LOW HUMIDITY WILL COMBINE WITH DRY FUELS TO
CREATE CRITICAL FIRE CONCERNS THROUGH EARLY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
LESZCYNSKI
3 follow-up statements
000 
WWUS85 KBOU 192358
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
558 PM MDT SAT APR 19 2008

COZ238>251-200200-
/O.CON.KBOU.FW.W.0006.000000T0000Z-080420T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
558 PM MDT SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE ACROSS THE PLAINS THROUGH 8 PM. IN ADDITION... RELATIVE
HUMIDITY WILL REMAIN AROUND 10 PERCENT. THE GUSTY WIND AND LOW
HUMIDITY WILL COMBINE WITH DRY FUELS TO CREATE CRITICAL FIRE
CONCERNS THROUGH EARLY AFTERNOON.

RED FLAG CONDITIONS ARE EXPECTED AGAIN SUNDAY AFTERNOON AS
SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITIES DROP BELOW 15
PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 200022 CCA
RFWBOU

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
558 PM MDT SAT APR 19 2008

COZ238>251-200200-
/O.CON.KBOU.FW.W.0006.000000T0000Z-080420T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
558 PM MDT SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE ACROSS THE PLAINS THROUGH 8 PM. IN ADDITION... RELATIVE
HUMIDITY WILL REMAIN AROUND 10 PERCENT. THE GUSTY WIND AND LOW
HUMIDITY WILL COMBINE WITH DRY FUELS TO CREATE CRITICAL FIRE 
CONCERNS THROUGH EARLY EVENING.

RED FLAG CONDITIONS ARE EXPECTED AGAIN SUNDAY AFTERNOON AS
SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITIES DROP BELOW 15
PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 200200
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
800 PM MDT SAT APR 19 2008


COZ238>251-201000-
/O.EXP.KBOU.FW.W.0006.000000T0000Z-080420T0200Z/
/O.NEW.KBOU.FW.W.0007.080420T1800Z-080421T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
800 PM MDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY FOR FIRE
WEATHER ZONES 238 THROUGH 251 WHICH INCLUDES THE INTERSTATE 25 CORRIDOR
AND THE NORTHEAST PLAINS...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY. THE
RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

GUSTY SOUTHERLY WINDS AND VERY LOW RELATIVE HUMIDITIES ARE
EXPECTED TO RETURN ON SUNDAY AFTERNOON. AS A RESULT A RED FLAG
WARNING HAS BEEN ISSUED FROM 12 PM TO 8 PM MDT SUNDAY. AREAS IN
THE WARNING WILL AGAIN INCLUDE THE INTERSTATE 25 CORRIDOR AND
NORTHEAST PLAINS OF COLORADO.

SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH
CAN BE EXPECTED SUNDAY AFTERNOON AND WILL CONTINUE INTO THE EARLY
EVENING HOURS. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO AROUND
10 PERCENT. THE GUSTY WIND AND LOW HUMIDITY WILL COMBINE WITH DRY
FUELS TO CREATE CRITICAL FIRE CONCERNS THROUGH EARLY SUNDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:15 AM MDT, 8 hours 2 minutes earlier.

Area forecast discussion, Apr 19, 2:15 AM MDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
215 AM MDT SAT APR 19 2008

.SHORT TERM...FLATTENING RIDGE ALOFT WILL SHIFT EAST OF COLORADO
TODAY WHILE WEAK UPPER LEVEL DISTURBANCE ACROSS SRN CA ATTM...SHIFTS
TO THE NORTHEAST OF COLORADO LATER TNT. RESULTANT FLOW WILL BE AN
INCREASE FROM THE SOUTHWEST WITH A DRY AIRMASS IN THE LOWER AND MID
LVLS. GIVEN 700MB TEMPS NEAR +8C OVER ARIZONA YESTERDAY...THIS WILL
TRANSLATE ACROSS ERN CO THIS AFTN. HIGH TEMPS WILL BE IN THE
MID-UPPER 70S ACROSS LOWER ELEVATIONS BASED ON THE 700MB TEMP
ADVECTION. SOUTHERLY WINDS WILL ALSO INCREASE THIS AFTERNOON AS
STRONGER WINDS ALOFT MIX DOWN THIS AFTN. WIND GUSTS WILL RANGE
FROM 20-30KT AT TIMES. THIS OF COURSE ALL LEADS TO FIRE WEATHER
CONCERNS THIS AFTN. MIN RH LVLS ARE BORDER LINE ACROSS MUCH OF THE
PLAINS OF NERN CO AS DEWPOINTS SHOULD REMAIN IN THE LOWER 20S
RESULTING IN MIN RH LEVELS 14-20% OVER THE FAR PLAINS. LOWEST RH
LVLS WILL BE OVER THE FRONT RANGE AND OVER THE PALMER DIVIDE REGION
WITH MIN RHS FROM 8-15%. THIS OF COURSE IS WHERE DECENT LIQUID FELL
DURING MID WEEK WITH AMOUNTS FROM 1/3 INCH TO NEAR AN INCH ACROSS
DOUGLAS AND ELBERT COUNTIES. GIVEN INFORMATION FROM PREVIOUS
SHIFTS...FUELS DO NOT SEEM TO BE CRITICAL AT THIS TIME...SO WILL NOT
ISSUE ANY RED FLAG WATCHES OR WARNINGS.  DAY CREW CAN GET ANOTHER
LOOK FROM FIRE MANAGERS TO SEE IF THE FUEL SITUATION HAS CHANGED.
INCREASING SFC DEWPOINTS TNT OVER NERN PLAINS OF CO AS SERLY FLOW
INCREASES AND ADVECTS DEWPOINTS BACK INTO THE 30S.

.LONG TERM...FOR SUN RATHER STG WSW FLOW ALOFT WILL BE OVER THE AREA
AS A PIECE OF ENERGY IN ASSOCIATION WITH A STG UPPER LEVEL LOW OVER
THE PACIFIC NW BEGINS TO MOVE ACROSS THE NRN ROCKIES.  CROS-SECTIONS
CONTINUE TO SHOW SOME MID AND HIGH LEVEL MOISTURE ABOVE 500 MB WITH
VERY DRY AIRMASS AT LOWER LEVELS.  WILL CONTINUE WITH DRY FCST IN
THE MTNS AND OVER THE PLAINS THRU SUN AFTN.  MAIN CONCERN FOR SUN
AFTN INTO EARLY SUN EVENING WILL BE FIRE DANGER OVER NERN CO.  MAY
NEED A FIRE WEATHER WATCH DURING THIS PERIOD AS GUSTY SWLY LOW LEVEL
WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE HIGH FIRE
DANGER.  MEANWHILE WITH STG SWLY DOWNSLOPE FLOW IN PLACE NOT SURE
EXACTLY WHY BOTH NAM AND GFS ARE LOWERING 850-700 MB TEMPS ON SUN AS
I WOULD THINK THEY SHOULD CHANGE LITTLE FROM SUN.  THUS BELIEVE
GUIDANCE TEMPS ARE PROBABLY TOO COOL FOR SUN AFTN UNLESS THERE IS
CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS WHICH AT THIS TIME DOES
NOT APPEAR TO BE LIKELY.

FOR SUN NIGHT INTO MON A CDFNT WILL MOVE ACROSS NERN CO WITH SELY
LOW LEVEL FLOW ON MON THUS THERE WILL BE A CONSIDERABLE DECREASE IN
FIRE DANGER.  850-700 MB TEMPS WILL DROP BY AROUND 5 DEGREES C OR SO
WHICH SHOULD COOL HIGHS BACK TO NEAR SEASONAL LEVELS.  MEANWHILE
BOTH NAM AND GFS SHOW A FAST MOVING DISTURBANCE MOVING ACROSS NRN CO
LATE MON AFTN THRU MON NIGHT WITH SOME MID LEVEL QG ASCENT ABD
FAIRLY DECENT LAPSE RATES.  AT THIS TIME THERE IS QUITE A DIFFERENCE
IN THE AMOUNT OF MOISTURE FCST TO BE OVER THE AREA BY MON NIGHT AS
THE NAM IS A LOT WETTER THAN THAN GFS ESPECIALLY OVER NERN CO.  AS A
RESULT THE NAM SHOWS MUCH MORE PCPN IN THE MTNS AND OVER NERN CO
THAN THE GFS.  SINCE THERE IS STILL A QUESTION ON THE AMOUNT OF
MOISTURE THAT WILL BE AVAILABLE WILL ONLY MENTION A SLIGHT CHC OF
PCPN OVER NERN CO LATE MON AFTN INTO MON NIGHT FOR NOW.  IN THE MTNS
WILL ALSO KEEP POPS ON THE LOW SIDE AS WELL.

BY TUE THE FLOW ALOFT WILL BECOME MORE ZONAL WITH CROSS-SECTIONS
FROM THE GFS SHOWING A RATHER DRY AIRMASS OVER THE AREA.  GFS SHOWS
ANOTHER CDFNT AFFECTING NERN CO DURING THE DAY WITH ANOTHER 5
DEGREES OF COOLING.  PREVIOUS 12Z RUN DID NOT SHOW THIS FNT COMING
IN UNTIL TUE NIGHT SO CONFIDENCE IS NOT THAT GREAT WITH THE TIMING
OF THIS FNT THUS WL KEEP TEMPS FROM PREVIOUS FCST.  ONCE AGAIN VERY
LITTLE MOISTURE IS SHOWN WITH THIS FNTL PASSAGE SO WILL NOT MENTION
ANY PCPN.

FOR WED ZONAL FLOW ALOFT IS STILL FCST OVER THE AREA WITH LIMITED
MOISTURE SO WILL ONLY MENTION A SLIGHT CHC OF PCPN IN THE MTNS.
850-700 MB TEMPS ARE FCST TO RISE AROUND 4 DEGREES C ON WED OVER
NERN CO SO HIGHS MAY END UP A FEW DEGREES WARMER DEPENDING ON HOW
MUCH COOLING ACTUALLY OCCURS ON TUE.  BY THU AND FRI THERE IS A BIG
DIFFERENCE BETWEEN THE GFS AND ECMWF AS THE LATEST GFS SHOWS AN
UPPER LEVEL RIDGE OVER THE AREA WHILE THE ECMWF HAS A DECENT UPPER
LEVEL TROUGH MOVING ACROSS.  AS A RESULT THE GFS SHOWS A WARM AND
DRY PTRN FOR THU INTO FRI WHILE THE ECMWF HAS A COLDER AND WETTER
PTRN.  AT THIS TIME SEE NO REASON TO CHANGE THU OR FRI AND WILL LET
NEXT SHIFT ALTER FCST IF NEEDED.

&&

.AVIATION...VFR CONDITIONS EXPECTED DURING NEXT 24 HOURS WITH DRY
AIRMASS OVER REGION. TYPICAL DRAINAGE WINDS OVER FRONT RANGE
AIRPORTS THRU MID MORNING THEN INCREASING SOUTH-SOUTHEAST WINDS THIS
AFTERNOON WITH A FEW GUSTS 20-30KT RANGE BETWEEN 19-00Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE

&&

SWE/RPK
Hazardous weather outlook, Apr 19, 5:26 AM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
526 AM MDT SAT APR 19 2008

COZ030>051-191700-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
526 AM MDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WARMER TEMPERATURES AND GUSTY SOUTHERLY WINDS FROM 20 TO 30 MPH ARE
EXPECTED OVER PORTIONS OF THE REGION THIS AFTERNOON AS HIGH PRESSURE
ALOFT SHIFTS EAST INTO THE CENTRAL PLAINS. THIS WILL LEAD TO AN
INCREASED FIRE DANGER THREAT. THE ATMOSPHERE REMAINS DRY...SO NO
SHOWERS OR THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL
LEAD TO A HIGH FIRE DANGER THREAT ACROSS THE PLAINS SUNDAY AFTERNOON
INTO EARLY SUNDAY EVENING.

OTHERWISE LOOK FOR MAINLY DRY AND SEASONAL WEATHER TO PREVAIL
THROUGH THE MIDDLE OF NEXT WEEK.  THERE IS ONLY A SLIGHT CHANCE OF
LIGHT SNOW SHOWERS IN THE MOUNTAINS FROM SUNDAY NIGHT THROUGH
WEDNESDAY WITH A SLIGHT CHANCE OF SHOWERS OVER THE NORTHEAST PLAINS
LATE MONDAY AFTERNOON INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SWE/RPK

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.